Alert archive / Wisconsin / Small Craft Advisories in 2019
Small Craft Advisory 17, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 4, 2019, 3:52 PM CST. It took effect at Mar 5, 2019, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2019, 3:52 PM CST (21:52 UTC)
- In effect from
- Mar 5, 2019, 9:00 AM CST
- Expired
- Mar 5, 2019, 8:49 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 2:35 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 4, 2:35 PM CST, 1 hour 17 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Green Bay WI 235 PM CST Mon Mar 4 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 218 PM CST Mon Mar 4 2019 Skies were partly to mostly sunny across the region this afternoon. Temperatures were only in the single digits above zero with wind chills of 10 below to 20 below. Main concern for tonight will be the chances of light snow and bitterly cold wind chills. An upper level disturbance along with 500mb trough will swing across the area tonight, bringing a chance of snow showers or flurries with the passage of the system. Although any accumulation of snow will be less than an inch, the light snow may lead to slick spots on roads and bridges for motorist. Later tonight, temperatures are expected to plunge below zero across the north. Based on what happened the last few nights, went lower than guidance as there has been a strong warm bias on the numerical guidance. The combination of the winds and bitterly cold temperatures will cause wind chill readings to drop into the 20 below to 30 below range across north-central and far northeast Wisconsin. Will post a wind chill advisory from 1 am to 9 am on Tuesday since we will meet criteria (20 below) for several hours. On Tuesday, there will be some moderation in temperatures with highs from 11 to 17. Based on temperatures upstream and coordination with surrounding offices, went a few degrees colder than guidance for highs. Also, models indicated moisture and steep low level lapse rates to include a chance of snow showers or flurries during the day. Activity will probably get started across the north first and then develop/move into northeast Wisconsin during the afternoon. It will be blustery as well with west winds of 15 to 25 mph with a few gusts to 30 mph. The gusty winds may cause some blowing and drifting of the snow. North-south roads will be most susceptible to the blowing and drifting snow. .LONG TERM...Tuesday Night Through Monday Issued at 218 PM CST Mon Mar 4 2019 The main foci for the long term are the temperature trends through the work week and the system that will impact the region during the weekend as the ridge over the western US breaks down. Tuesday night into Wednesday, a mostly saturated layer near the surface should help keep cloud cover in place overnight. A weak shortwave will pass over the region Wednesday afternoon which could shake just a few flakes from the clouds, thus added some flurries to Wednesday afternoon. No new accumulations are expected. The bulk of clearing skies will arrive Wednesday night into Thursday. For both nights, any clearing will bring temperatures down rapidly, and with the colder air mass in place, brought temperatures down from initial guidance, especially for Wednesday night. The high pressure system will then linger in the region through Saturday morning, keeping colder than normal temperatures in place across the region. As the ridge to the west breaks down, a low pressure system will eject northeastwards towards the region Saturday afternoon into Sunday. The track of this system is still uncertain, but it will likely impact the region. Currently expected precipitation to be predominantly snow, but with temperatures rising into the 30s over the day, and 850mb temps hovering around 0-2 degrees C, can't rule out a brief period of rain or mixed precipitation at this time. Details on this system will become more clear as we get closer, so stayed tuned. Temperatures will be well below normal for the work week and rise to near normal over the weekend into the beginning of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1121 AM CST Mon Mar 4 2019 VFR conditions will continue this afternoon, the only exception will be across far north-central Wisconsin where a chance of snow showers and low clouds could produce MVFR CIGS/VSBYs. For tonight, an upper level disturbance will sweep across the area bringing a chance of snow showers or flurries to the entire area, along with a brief period of MVFR CIGS. Wind gusts of 15 to 20 knots can be expected this afternoon, and gusts around 25 knots after 15z on Monday into Monday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 1 AM to 9 AM CST Tuesday for WIZ005- 010>013-018>021-030. && SHORT TERM.....Eckberg LONG TERM......Uhlmann AVIATION.......Eckberg
Hazardous weather outlook, Mar 4, 2:18 PM CST, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 218 PM CST Mon Mar 4 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 218 PM CST Mon Mar 4 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Bitterly cold wind chills down to around 25 below zero are expected late tonight into Tuesday morning across north-central and far northeast Wisconsin. Wind chill readings this low can produce frost bite on exposed skin within 20 to 30 minutes. Snow showers may leave a light coating of snow on area roads and bridges, resulting in slippery conditions for motorists. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Gusty west winds may create areas of blowing and drifting snow during the day Tuesday, creating slick spots and poor visibilities in some areas. North-south roads will be most susceptible to the blowing and drifting of the snow. Wind chills will likely drop well below zero each night through Thursday night. A storm system could bring wintry weather back to the region next weekend. Considerable uncertainty exists with this possible storm. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight or Tuesday. LMZ521-522-541>543-052030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 218 PM CST Mon Mar 4 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. Eckberg/Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:35 PM CST | Wind Chill Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 4 more | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.